Alert archive / South Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Aug 26, 2008, 9:30 AM EDT for Lancaster County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2008, 9:30 AM EDT (13:30 UTC)
- Expired
- Aug 26, 2008, 11:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 90 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 7:34 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 26, 7:34 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 734 AM EDT TUE AUG 26 2008 .SYNOPSIS... REMNANTS OF TROPICAL DEPRESSION FAY WILL CONTINUE TO MOVE TOWARDS THE AREA TODAY...RESULTING IN MOSTLY CLOUDY SKIES AND INCREASING CHANCES FOR RAIN THROUGH MIDWEEK. CONDITIONS IMPROVE BY THURSDAY AS THE REMNANTS OF FAY LIFT NORTH OF THE AREA. && .NEAR TERM /TODAY AND TONIGHT/... DEEP MOISTURE ASSOCIATED WITH THE REMNANTS OF FAY WILL CONTINUE TO MOVE INTO THE AREA TODAY AND TONIGHT WHILE THE ACTUAL CIRCULATION REMAINS TO THE WEST. MODELS ARE IN GOOD AGREEMENT WITH THE MASS FIELDS AND THE MAIN DIFFERENCE IS IN TIMING AND THE MOISTURE FEED AHEAD OF THE SYSTEM. COMPARED TO THE 12Z MODEL RUN FROM YESTERDAY...THE GFS CONTINUES TO BE MORE PROGRESSIVE THAN THE NAM IN LIFTING THE SURFACE LOW NORTH OF OUR AREA...WHILE THE NAM KEEPS THE DEEPER MOISTURE OVER THE AREA LONGER. PRECIPITABLE WATER VALUES WILL REMAIN OVER 2 INCHES THROUGH THIS PERIOD WHICH WILL ALLOW FOR HEAVY RAIN AT TIMES...ESPECIALLY IF THERE IS ANY TRAINING OF CELLS. THE GFS SHOWS 850H WINDS OF 20-30 KNOTS MOVING IN BY TUESDAY AFTERNOON THROUGH WEDNESDAY WHICH WOULD PROVIDE BETTER MOISTURE INFLUX AND YIELD HIGHER PRECIPITATION TOTALS COMPARED TO THE NAM WHICH KEEPS THESE STRONGER WINDS AND PRECIP IN THE UPSTATE. FEEL THE BEST QPF WILL BE TO OUR NORTHWEST AIDED BY UPSLOPE FLOW...BUT WILL CONTINUE WITH HIGH POPS AS WE SHOULD CERTAINLY SEE MEASURABLE RAINFALL. INCREASED POPS FOR TODAY TO NEAR CATEGORICAL ESPECIALLY NORTHERN AND CENTRAL COUNTIES. WESTERN PORTIONS OF OUR AREA...INCLUDING MUCH OF NORTHERN AND CENTRAL GA...ARE NOW IN A SLIGHT RISK AREA FOR SEVERE WEATHER FOR TODAY AS PER SPC DISCUSSION. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... OTHERWISE...WILL CONTINUE TO ADVERTISE COOLER MAX TEMPS WEDNESDAY WITH CLOUDS AND PRECIPITATION EXPECTED. A GRADUAL WARMING TREND BY THURSDAY AS UPPER RIDGE SLOWLY REBUILDS OVER THE SE STATES. LEANING TOWARD THE MORE PROGRESSIVE GFS AND WILL BE OPTIMISTIC WITH IMPROVED SKY COVER...LOWER POPS AND WARMER TEMPERATURES BY THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... NOT MUCH CHANGE FROM PREVIOUS MODEL CYCLE TO THE EXTENDED FORECAST. FOR THE MOST PART LEANED TOWARDS THE GFS SOLUTION. IN GENERAL UPPER RIDGE ATTEMPTS TO SLOWLY REBUILD OVER THE SOUTHEAST. MUCH WILL ALSO DEPEND ON FUTURE TRACK OF T.S. GUSTAV NOW IN THE CARIBBEAN SEA. MOSTLY SMALL CHANCE POPS WITH AFTERNOON MAXES RANGING FROM THE MID 80S TO AROUND 90 DEGREES THROUGH THE PERIOD. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... MOISTURE WILL REMAIN PLENTIFUL ACROSS THE AREA AS THE REMNANTS OF TROPICAL STORM FAY APPROACHES FROM THE GULF COASTAL REGION. AIRMASS WILL REMAIN UNSTABLE THROUGH THE DAY...WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE. STRONG DEEP LAYER SHEAR EXPECTED TO MOVE INTO THE WESTERN HALF OF THE CWA THROUGH THE DAY. AS WITH PREVIOUS FORECAST...LOW CEILINGS AND VISIBILITIES WILL BE COMMON THROUGH THE TAF PERIOD AT ALL SITES. LIFR THIS MORNING...WITH SLIGHT IMPROVEMENT TO IFR AND MVFR THIS AFTERNOON. IFR EXPECTED TO MOVE BACK IN TO THE REGION OVERNIGHT. EXTENDED PERIOD...WIDESPREAD IFR OR MVFR CONDITIONS MAY OCCUR WEDNESDAY BECAUSE OF THE HIGH MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM FAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 26, 6:14 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 614 AM EDT TUE AUG 26 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 614 AM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY WEST OF A LANCASTER... TO COLUMBIA...TO BARNWELL LINE. THE REMAINS OF TROPICAL DEPRESSION FAY WILL CONTINUE TO MOVE NORTHEASTWARD TOWARDS THE REGION TODAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST IN ADVANCE OF THE SYSTEM. THE STRONGER STORMS MAY HAVE TO POTENTIAL TO PRODUCE AN ISOLATED TORNADO THROUGH THE DAY IN AND AROUND THE OUTLOOKED AREA. THE OTHER THREAT WITH THE SHOWERS OR THUNDERSTORMS WILL BE THE HEAVY RAIN POTENTIAL. THIS MAY CAUSE SOME FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT TODAY OR THIS EVENING.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:00 AM EDT | Areal Flood Advisory | CAE | Chesterfield | 2 hr |
| Aug 26, 11:52 AM EDT | Tornado Warning | CAE | Kershaw, Lancaster | 38 min |
| Aug 26, 12:09 PM EDT | Flash Flood Warning | CAE | Kershaw, Lancaster | 51 min |
| Aug 26, 12:34 PM EDT | Flash Flood Warning | CAE | Fairfield | 42 min |
| Aug 26, 1:35 PM EDT | Tornado Warning | CAE | Lancaster | 40 min |
| Aug 26, 2:48 PM EDT | Tornado Warning | CAE | Lancaster | 27 min |
| Aug 26, 2:50 PM EDT | Areal Flood Advisory | CAE | Lancaster | 115 min |
| Aug 26, 3:46 PM EDT | Flash Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 119 min |
| Aug 26, 6:28 PM EDT | Tornado Warning | CAE | Fairfield | 47 min |
| Aug 26, 6:57 PM EDT | Areal Flood Advisory | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 108 min |
| Aug 26, 7:07 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 53 min |
| Aug 26, 7:12 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Lexington, Orangeburg | 48 min |
| Aug 26, 7:56 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 49 min |
| Aug 26, 7:59 PM EDT | Flash Flood Warning | CAE | Calhoun, Fairfield, Lexington, Newberry, Richland | 2 hr |
Nearby
Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.